Velocity Europe 2013 Schedule

Below are the confirmed and scheduled talks at Velocity Europe 2013
(schedule subject to change).

Customize Your Own Schedule

Create your own Velocity schedule using the personal scheduler function. Mark the tutorials, sessions, keynotes, and events you want to attend by selecting the calendar icon [calendar icon] next to each listing. Then go to your personal schedule and get your own customized schedule generated.

Palace Suite - Buckingham Room
Add Gone In 60 Frames Per Second to your personal schedule
9:00 Gone In 60 Frames Per Second Addy Osmani (Google Chrome)
Add Responsive Images Techniques and Beyond to your personal schedule
11:00 Responsive Images Techniques and Beyond Yoav Weiss (Akamai)
Add Tuning Network Performance to Eleven to your personal schedule
13:30 Tuning Network Performance to Eleven Ilya Grigorik (Google)
Add Hands-on Web Performance Optimization Workshop to your personal schedule
15:30 Hands-on Web Performance Optimization Workshop Andy Davies (NCC Group), Tobias Baldauf (Akamai Technologies)
Palace Suite - Blenheim Room
Add Be Mean to Your Code with Gauntlt and the Rugged Way to your personal schedule
13:30 Be Mean to Your Code with Gauntlt and the Rugged Way James Wickett (Signal Sciences)
Add Freedom In Disguise to your personal schedule
15:30 Freedom In Disguise Khushil Dep (Symphonic Solutions Ltd)
8:00 Morning Coffee Service
Room: Windsor
10:30 Morning Break
Room: Windsor
12:30 Lunch
Room: Windsor
15:00 Afternoon Break
Room: Windsor
17:00 Plenary
Room: Park Suite
TBC
Add Systers/Women's Meetup to your personal schedule
17:30 Plenary
Room: Park Suite
Systers/Women's Meetup
9:00-10:30 (1h 30m) Web Performance
Gone In 60 Frames Per Second
Addy Osmani (Google Chrome)
Jank-free rendering performance has been shown to positively affect user engagement and user experience in a number large sites. This however remains an area many developers are unaware of how to diagnose or optimize for. In this session, we will do a profiling deep dive of Pinterest.com, uncovering their rendering issues, showing you how to diagnose them and discussing optimizations they made.
11:00-12:30 (1h 30m) Web Performance
Responsive Images Techniques and Beyond
Yoav Weiss (Akamai)
Responsive images are essential to high performance Responsive Web sites, yet current responsive images techniques come with their own set of trade-offs. There is no "one size fits all" solution today. We will understand why responsive images are important for your site's performance and discuss the current techniques and their pros and cons.
13:30-15:00 (1h 30m) Web Performance
Tuning Network Performance to Eleven
Ilya Grigorik (Google)
Optimizing networking performance is a critical component of your web performance strategy - after all, if the browser is blocked on the network, than all other processing is blocked as well In this tutorial we'll take a deep-dive on TCP tuning, TLS performance, optimizing proxy and server processing and more. Bonus: hands-on performance tips for HTTP 2.0!
15:30-17:00 (1h 30m) Web Performance
Hands-on Web Performance Optimization Workshop
Andy Davies (NCC Group), Tobias Baldauf (Akamai Technologies)
Join Andy Davies and Tobias Baldauf for a hands-on Web Performance Optimisation session. They will review latest performance trends and show how to use performance analysis and optimization tools to speed up worlds most popular web sites - bring yours too and they will look at them as well.
9:00-10:30 (1h 30m) Operations and Culture
Bring the Noise: Making Effective Use of a Quarter Million Metrics
Jon Cowie (Etsy)
An introduction to Etsy's real time anomaly detection and metrics correlation systems - the newest front-line Ops tools from the team that brought you StatsD.
11:00-12:30 (1h 30m) Operations and Culture
Performance Analysis of JVM Components for Non-Specialists
Ben Evans (jClarity)
Learn how to understand & diagnose the behaviour of JVM-based application components - even if you don't have any prior knowledge. This is the session you'll wish you'd attended when your JVM components suddenly start grinding as your load goes 10X.
13:30-15:00 (1h 30m) Operations and Culture
Be Mean to Your Code with Gauntlt and the Rugged Way
James Wickett (Signal Sciences)
Security testing is often done at the cadence of auditors and not at the pace of the dev team. Gauntlt is an open source framework that helps you “be mean to your code” through development and into release--facilitating ruggedized software and better communication between dev, ops and security teams. This talk will help you implement Gauntlt into your projects with plenty of real world examples.
15:30-17:00 (1h 30m) Operations and Culture
Freedom In Disguise
Khushil Dep (Symphonic Solutions Ltd)
CFEngine is a much misunderstood tool. It's not the got the geek-creds that Puppet or Chef does. It's language is derided as being simplistic and constricting. At the MailOnline, it forms the core foundation of our platform constraint management which delivers real freedom for our platform to react in the best possible way to ever changing conditions and requirements. I want to show you how.
8:00-9:00 (1h)
Break: Morning Coffee Service
10:30-11:00 (30m)
Break: Morning Break
12:30-13:30 (1h)
Break: Lunch
15:00-15:30 (30m)
Break: Afternoon Break
17:00-17:30 (30m)
Plenary
To be confirmed
17:30-19:00 (1h 30m) Event
Systers/Women's Meetup
If you’re a woman in webops, devops, web performance, and/or big data, please come to this informal meetup on Wednesday evening for snacks, drinks, and networking with other women (and men) in the London tech community. This meetup is both transgender- and guy-friendly—everyone is welcome to attend!

Sponsors

Sponsorship Opportunities

For exhibition and sponsorship opportunities at Velocity conference, contact Gloria Lombardo at +1 (203) 381-9245 or glombardo@oreilly.com

Media Partner Opportunities

For information on trade opportunities with O'Reilly conferences contact Jaimey Walking Bear at mediapartners
@oreilly.com

Contact Us

View a complete list of Velocity Europe 2013 contacts